MAUDE Adverse Event Report: CAREFUSION, INC BD TRAY SPN¿ WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC BD TRAY SPN¿ WHIT25G3.5 L/B-D/E BLUE DRAPE; ANESTHESIA CONDUCTION KIT
Catalog Number 405672
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
"multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0001275590.Medical device expiration date: 2020-09-30.Device manufacture date: 2018-12-03.Medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown".Investigation summary: failure mode could not be confirmed through sample analysis.All thirteen (13) trays were opened and each bupivacaine vail was visually inspected for obvious defect.No defects were observed.Liquid within each vial was clear and without any visible particulate matter.Investigation conclusion: a dhr review of all applicable manufacturing records for lot 0001275590 did not identify any issues that may have contributed to the reported failure mode.Root cause description: based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.The investigation identified a previous capa (capa 67717) performed by the bd anesthesia quality group that specifically investigated the ¿ineffective anesthesia¿ failure mode.Refer to capa (b)(4) for additional information regarding the outcome of the investigation.Likewise, the investigation identified a summary for previously investigated complaints (pic: (b)(4)) which provides rationale and information regarding the potential ineffective anesthesia outcome during the use of an anesthesia product code.Based on a review of all of these sources, the current complaint investigation could not identify a definitive root cause nor could any potential contributor be identified for this specific complaint failure mode.Rationale: since no probable root cause was identified for this failure mode, the investigation was not able to identify any corrective actions for this complaint.Based on the reported failure mode, supplier quality notifications ((b)(4)) has been previously sent to the vendor (pfizer) to notify the vendor of the reported failure mode (ineffective anesthesia bupivacaine).Likewise, the complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis (qda) process if an adverse trend is identified.
 
Event or Problem Description
It was reported that there were 3 (2 with an unknown lot and 1 with lot # 0001275590) occurrences where anesthesia given was ineffective and had to change to general anesthesia with a bd tray spn¿ whit25g3.5 l/b-d/e blue drape.The following information was provided by the initial reporter: it was reported that the bupivacaine did not work and the patients had to be converted to general anesthesia.Per email: a patient was to undergo spinal anesthesia as primary anesthesia, but was still able to move their leg.Staff had to convert to general anesthesia.Similar results with multiple cases on the same day.

Brand Name
BD TRAY SPN¿ WHIT25G3.5 L/B-D/E BLUE DRAPE
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8601442
Report Number1625685-2019-00032
Device Sequence Number2193457
Product Code CAZ
UDI-Device Identifier00382904056728
UDI-Public00382904056728
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405672
Device Lot NumberSEE H.10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2019
Initial Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;